MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482316540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that during a revision surgery a screw broke.The broken screw was left inside the patient.Revision surgery was performed due to patient factor: adjacent intervertebral disorders, extension was performed on l2 to s1.No adverse consequences has been reported due to screw breakage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, material analysis, product history review, complaint history review, labelling review, risk assessment.Result: the customer reported event was confirmed via visual inspection and x ray.The returned screw was fractured at the screw shank.The fractured piece was not returned.Device was sent for material analysis.The fractured screw was visually consistent with a fatigue fracture.The fracture surface was too damaged post fracture to determine the exact mode.The elemental constituents were consistent with the print.No material or manufacturing defects were found.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.It was reported that the screw was implanted in (b)(6) 2015.According to the ifu, "while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.Fatigue fracture of spinal fixation devices, including screws and rods, has occurred." conclusion: the most likely root cause is fatigue fracture due to length of implantation.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7572788
Report Number0009617544-2018-00135
Device Sequence Number14044505
Product Code OSH
UDI-Device Identifier04546540562234
UDI-Public04546540562234
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482316540
Device Lot NumberB53478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1